To the Editor.
—I read with much interest "Femoral neuropathy due to retroperitoneal bleeding."1Since our report,2 we have seen seven additional patients with femoral nerve entrapment (one instance was secondary to ovarian metastatic carcinoma, one was due to retroperitoneal bleeding in a uremic patient who was not being heparinized, two were in patients receiving oral anticoagulant therapy [Coumadin], and the balance were in patients receiving heparin intravenously because of pulmonary emboli).In our article, we thought that the subcutaneous route of administration was the primary reason for the bleeding; that route of administration is no longer used in our hospital, yet the complication still is seen with some frequency.Goodfellow et al3 have shown conclusively that these hematomas are within the iliacus muscle and not the psoas.
Susens GP. Femoral Neuropathy. Arch Intern Med. 1974;133(6):1071. doi:10.1001/archinte.1974.00320180189019
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: